Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 235, NWS Charleston, SC

July 5, 2008Bulloch County, Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 3:59 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 3:59 PM EDT (19:59 UTC)
Expired
Jul 5, 2008, 4:45 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:45 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 5, 3:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SAT JUL 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
INLAND TROUGH HAS STRENGTHENED THIS AFTERNOON...WITH ATLANTIC HIGH
PRESSURE LINGERING OFFSHORE. UPPER LEVEL TROUGH STRETCHES FROM THE
GREAT LAKES REGION SOUTHWESTWARD INTO THE TENNESSEE VALLEY. WITHIN
DECENT INSTABILITY AND INCREASED MOISTURE...SCATTERED STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE SEABREEZE DURING THE
PAST FEW HOURS. SEVERE THUNDERSTORMS HAVE PRODUCED DAMAGING
WINDS...PENNY SIZED HAIL AND HEAVY DOWNPOURS RESULTING IN LOCAL
FLOODING. SEVERE STORMS REMAIN POSSIBLE THROUGH THE REST OF THE
AFTERNOON AND INTO THE EVENING...AS THE SEABREEZE PUSHES INLAND
AND POSSIBLY INTERACTS WITH LINGERING BOUNDARIES.

WILL CONTINUE TO MENTION A CHANCE OF THUNDERSTORMS FOR MAINLY THE
INLAND AREAS AFTER SUNSET WITH THE INLAND PROGRESSION OF THE
SEABREEZE. HAVE THEN CONTINUED WITH A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS AFTER MIDNIGHT...AS UPPER LEVEL SUPPORT MAY
BE ABLE TO KEEP ISOLATED CONVECTION GOING PAST SUNSET...ESPECIALLY
IN THE VICINITY OF SEABREEZE AND OUTFLOW BOUNDARY INTERACTIONS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER LEVEL TROUGH WILL DIP FURTHER SOUTHEAST INTO THE EASTERN
OHIO/TENNESSEE VALLEYS ON SUNDAY...WHILE SHORTWAVE ACTIVITY
CONTINUES TO STREAM INTO THE FORECAST AREA ALONG THE BASE OF THE
TROUGH. MODEL SOUNDINGS INDICATE SOLID SOUTHWEST FLOW BRINGING
DEEP LAYER MOISTURE INTO THE SOUTHEAST STATES...WITH PWAT VALUES
INCREASING TO 2 INCHES BY SUNDAY AFTERNOON. IN ADDITION...GFS
ALSO INDICATES THE LOW LEVEL JET INCREASING OVER THE SOUTH
CAROLINA ZONES ON SUNDAY.

MORE FAVORABLE UPPER LEVEL DYNAMICS AND AN INCREASED MOISTURE
PROFILE...IN ADDITION TO TYPICAL SUMMERTIME SEABREEZE FORCING AND
INSTABILITY...SUGGEST THAT WIDESPREAD SHOWER AND THUNDERSTORM
DEVELOPMENT ON SUNDAY IS LIKELY. INITIAL SHORTWAVE ENERGY WILL
SWING THROUGH THE SOUTH CAROLINA COUNTIES DURING THE MORNING/EARLY
AFTERNOON...SO HAVE MAINTAINED CHANCE POPS IN THE NORTHERN
FORECAST AREA AND SLIGHT CHANCE TO THE SOUTH BEFORE NOON. HAVE
THEN INCREASED POP VALUES INTO THE LIKELY CATEGORY DURING THE PEAK
HEATING AND INSTABILITY TIMES OF THE AFTERNOON AND EARLY EVENING.

THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL HAVE THE POTENTIAL TO
BECOME SEVERE. STRONGEST STORMS WILL BE ABLE TO PRODUCE DAMAGING
WINDS AND LARGE HAIL...IN ADDITION TO DANGEROUS FREQUENT LIGHTNING
AND HEAVY DOWNPOURS. WILL CONTINUE TO MENTION SEVERE POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

SHOWER AND THUNDERSTORM CHANCES WILL DECREASE SUNDAY NIGHT...AS
WOULD BE CLIMATOLOGICALLY EXPECTED WITH THE DIMINISHING HEATING
AND INSTABILITY. CONSIDERING THE DEEP MOISTURE AND PROGRESSIVE
UPPER LEVEL IMPULSES...WILL MAINTAIN SLIGHT CHANCE POPS AFTER
MIDNIGHT.

HIGH TEMPERATURES ON SUNDAY WILL BE A DEGREE OR TWO COOLER THAN
TODAY...WARMING INTO THE UPPER 80S TO AROUND 90 DEGREES AWAY FROM
THE COAST. OVERNIGHT LOWS WILL DROP INTO THE LOWER 70S INLAND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...THE MODELS CONTINUE TO DEPICT THE REGION BEING SANDWICHED
BETWEEN BROAD ATLANTIC HIGH PRESSURE TO THE EAST AND AN ELONGATED
SHORTWAVE TO THE WEST. A DEEP SOUTHWESTERLY MEAN FLOW WILL MAINTAIN
A RIBBON OF DEEP TROPICAL MOISTURE OVER THE REGION WITH PRECIPITABLE
WATER VALUES EXCEEDING 2 INCHES. THE COMBINATION OF A WEAK DIFLUENT
FLOW ALOFT...MODEST SURFACE BASED INSTABILITY AND LOW CONVECTIVE
TEMPERATURES SUGGEST NUMEROUS SHOWERS AND THUNDERSTORMS ARE
LIKELY...ESPECIALLY FROM LATE MORNING INTO THE LATE EVENING HOURS.
THE ATMOSPHERE LOOKS SUPPORTIVE OF PULSE SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN
CONVECTIVE HAZARDS. FORECAST SOUNDINGS AND MODEL WIND FIELDS
INDICATE THE MEAN FLOW IN THE LOWEST 15 KFT WILL BE 8 KT OR LESS SO
THERE WILL BE AN ELEVATED RISK FOR FLASH FLOODING WHERE CONVECTIVE
TRAINING AND MESOSCALE BOUNDARY INTERACTIONS OCCUR.

WILL INCREASE POPS TO THE 50-70 PERCENT RANGE FOR A GOOD CHUNK OF
THE AREA WITH THE HIGHEST POPS CENTERED ALONG AND WEST OF THE
INTERSTATE 95 CORRIDOR. CLOUD COVER AND AN EARLY CONVECTIVE
INITIATION WILL LIMIT AFTERNOON TEMPERATURES TO THE MID TO UPPER
80S. LOWS MONDAY NIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE
UPPER 70S TO AROUND 80 AT THE BEACHES.

TUESDAY...THE ATLANTIC RIDGE WILL BUILD WEST INTO THE SOUTHEAST U.S.
ON TUESDAY. FORECAST SOUNDINGS SUGGEST THE ATMOSPHERE WILL REMAIN
ONLY WEAKLY CAPPED DESPITE THE INCREASING HEIGHTS ALOFT SO EXPECT
ANOTHER BUSY DAY WITH SCATTERED TO NUMEROUS SHOWERS AND TSTMS. TOUGH
TO PIN DOWN EXACTLY WHERE THE GREATEST COVERAGE OF THUNDERSTORMS
WILL OCCUR GIVEN THE MESOSCALE ENVIRONMENT THAT WILL BE IN PLACE BUT
CURRENT INDICATIONS ARE THAT THE CENTRAL AND SOUTHERN AREAS WILL
HAVE THE HIGHEST PROBABILITIES OF SEEING MEASURABLE RAINFALL. WILL
GO WITH LIKELY POPS IN THESE AREAS WITH HIGH END CHANCE POPS FOR THE
CHARLESTON TRI-COUNTY. HIGHS WILL BE WITHIN A FEW DEGREES OF 90 WITH
LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S TO AROUND 80 AT THE
BEACHES.

WEDNESDAY THROUGH SATURDAY...THE ATLANTIC RIDGE WILL HOLD POSITION
ACROSS THE SOUTH THROUGH THE WEEKEND DESPITE AN IMPRESSIVE SHORTWAVE
DIGGING NORTH OF THE GREAT LAKES. TEMPERATURES WILL RETURN TO THE
LOWER TO MID 90S WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. THE HUMIDITY WILL RETURN AS WELL WITH HEAT INDICES
POSSIBLY APPROACHING 105 IN PLACES.

WE CONTINUE TO CAREFULLY MONITOR THE PROGRESSION OF TROPICAL STORM
BERTHA. THE DAY 7 NHC/HPC COORDINATED POSITION IS ROUGHLY 480 MILES
EAST OF DAYTONA BEACH FLORIDA.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONVECTION WILL CONTINUE TO AFFECT BOTH KCHS AND KSAV THROUGH THE
AFTERNOON AND EARLY EVENING. HAVE ADDED TEMPO GROUPS TO TAF SITES
TO ACCOUNT FOR STRONG THUNDERSTORMS PRODUCING GUSTY WINDS...INTENSE
LIGHTNING AND HEAVY RAIN.

MORE ISOLATED CONVECTION MAY BE ABLE TO LINGER INTO THE NIGHTTIME
HOURS. WILL MONITOR CONVECTIVE TRENDS DURING THE NEXT FEW HOURS
AND CONSIDER UPDATING TAFS TO ACCOUNT FOR MORE PERSISTENT
THUNDERSTORM ACTIVITY. AT THIS POINT...HAVE MENTIONED JUST BROKEN
CEILINGS AROUND 12000 FEET IN BOTH TAFS INTO SUNDAY MORNING.

THUNDERSTORM DEVELOPMENT IS LIKELY ON SUNDAY...WITH IMPROVED
DYNAMICS AND INCREASED MOISTURE ACROSS THE AREA.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR
WEATHER WILL PREVAIL.

&&

.MARINE...
THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE THROUGH SUNDAY. LATEST BUOY OBSERVATIONS
INDICATE MAINLY SOUTHERLY WINDS AROUND 15 KT THIS AFTERNOON. GUSTS
TO 20 KT ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO
THE FIRST HALF OF THE NIGHT. A SIMILAR PATTERN IS EXPECTED AGAIN
SUNDAY AND SUNDAY NIGHT...WITH BRIEF INCREASES DURING THE AFTERNOON
SEABREEZE DEVELOPMENT ALONG THE COAST AND IN THE EVENING DUE TO
NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT RANGE...HIGHEST
BEYOND 20 NM.

MONDAY THROUGH THURSDAY...SOUTHERLY FLOW REGIME WILL DOMINATE
THROUGH THE PERIOD WITH THE AREA REMAINING ON THE WESTERN FLANKS OF
ATLANTIC HIGH PRESSURE. TYPICAL DIURNAL SURGES CAN BE EXPECTED
THROUGH THE PERIOD...PARTICULARLY ALONG THE SEA BREEZE.

&&

.TIDES/COASTAL FLOODING...
WILL CONTINUE TO WATCH ELEVATED TIDES TONIGHT DUE TO LINGERING
ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE SHALLOW
COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS TIME.
NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM DRAINS
WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS REACH
NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE
EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SAT JUL 5 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
425 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A
SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS
MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE
STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS
MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, Jul 5, 3:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT JUL 5 2008

GAZ100-116-118-051945-
BULLOCH-INLAND BRYAN-INLAND CHATHAM-
311 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME WEST CENTRAL CHATHAM...
CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PEMBROKE TO 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED
THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             COOKE CROSSROADS        32.95N 80.21W
07/05/2008  E0.75 INCH       DORCHESTER         SC   TRAINED SPOTTER

            PENNY SIZE HAIL AND 40 MPH WINDS.

&&

VB
Special weather statement, Jul 5, 3:22 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 5 2008

GAZ099-100-051945-
BULLOCH-CANDLER-
322 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BULLOCH AND CANDLER
COUNTIES THROUGH 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR METTER...OR ABOUT
OVER METTER...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND ALINE...GEORGIA SOUTHERN...HOPEULIKIT...METTER...
PORTAL...PULASKI...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH
345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     NORTH CHARLESTON        32.85N 79.97W
07/05/2008                   CHARLESTON         SC   PUBLIC

            TREES DOWN NEAR NORTHWOODS MALL.

&&

VB
Special weather statement, Jul 5, 3:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 5 2008

GAZ138>141-052000-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
333 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN
MCINTOSH COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR EULONIA...OR
ABOUT 13 MILES NORTH OF DARIEN...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND CRESCENT...EULONIA...JONES...PINE HARBOR...SAPELO
ISLAND...SHELLMAN BLUFF AND SOUTH NEWPORT WILL BE IMPACTED THROUGH
400 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     NORTH CHARLESTON        32.85N 79.97W
07/05/2008  E60 MPH          CHARLESTON         SC   NWS EMPLOYEE

            ESTIMATED 60 MPH WIND GUST. TREE LIMBS DOWN. WATER OVER
            THE ROAD AT THE 200O BLOCK OF DUNLAP AVENUE.

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton39 min
Jul 5, 1:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 5, 2:17 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester53 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Jul 5, 4:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper52 min
Jul 5, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton35 min
Jul 5, 6:46 PM EDTSpecial Marine WarningCHS43 min
Jul 5, 3:35 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler40 min
Jul 5, 4:16 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall59 min
Jul 5, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.